We give an axiomatic foundation to Λ -quantiles, a family of generalized quantiles introduced in [M. Frittelli, M. Maggis, and I. Peri, Math. Finance, 24 (2014), pp. 442-463] under the name Lambda Value at Risk. Under mild assumptions, we show that these functionals are characterized by a property that we call "locality," which means that any change in the distribution of the probability mass that arises entirely above or below the value of the Λ -quantile does not modify its value. We make comparisons with a related axiomatization of the usual quantiles given by Chambers in [Math. Finance, 19 (2009), pp. 335-342], based on the stronger property of "ordinal covariance," meaning that quantiles are covariant with respect to increasing transformations. Further, we present a systematic treatment of the properties of Λ -quantiles, refining some of the results of Frittelli, Maggis, and Peri and [M. Burzoni, I. Peri, and C. M. Ruffo, Quant. Finance, 17 (2017), pp. 1735- 1743] and showing that in the case of a nonincreasing Λ the properties of Λ -quantiles closely resemble those of the usual quantiles.

Bellini, F., Peri, I. (2022). An Axiomatization of $Lambda$-Quantiles. SIAM JOURNAL ON FINANCIAL MATHEMATICS, 13(1), SC26-SC38 [10.1137/21M1444278].

An Axiomatization of $Lambda$-Quantiles

Bellini, Fabio;
2022

Abstract

We give an axiomatic foundation to Λ -quantiles, a family of generalized quantiles introduced in [M. Frittelli, M. Maggis, and I. Peri, Math. Finance, 24 (2014), pp. 442-463] under the name Lambda Value at Risk. Under mild assumptions, we show that these functionals are characterized by a property that we call "locality," which means that any change in the distribution of the probability mass that arises entirely above or below the value of the Λ -quantile does not modify its value. We make comparisons with a related axiomatization of the usual quantiles given by Chambers in [Math. Finance, 19 (2009), pp. 335-342], based on the stronger property of "ordinal covariance," meaning that quantiles are covariant with respect to increasing transformations. Further, we present a systematic treatment of the properties of Λ -quantiles, refining some of the results of Frittelli, Maggis, and Peri and [M. Burzoni, I. Peri, and C. M. Ruffo, Quant. Finance, 17 (2017), pp. 1735- 1743] and showing that in the case of a nonincreasing Λ the properties of Λ -quantiles closely resemble those of the usual quantiles.
Articolo in rivista - Articolo scientifico
locality; ordinal covariance; quantiles; risk measures; Λ -quantiles;
English
SC26
SC38
13
Bellini, F., Peri, I. (2022). An Axiomatization of $Lambda$-Quantiles. SIAM JOURNAL ON FINANCIAL MATHEMATICS, 13(1), SC26-SC38 [10.1137/21M1444278].
Bellini, F; Peri, I
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/373461
Citazioni
  • Scopus 0
  • ???jsp.display-item.citation.isi??? 0
Social impact